Rocky Mountain Journal of Mathematics

Upper and lower bounds for the numerical radius with an application to involution operators

Amer Abu-Omar and Fuad Kittaneh

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

New upper and lower bounds for the numerical radii of Hilbert space operators are given. An application to involution operators is also provided.

Article information

Source
Rocky Mountain J. Math., Volume 45, Number 4 (2015), 1055-1064.

Dates
First available in Project Euclid: 2 November 2015

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1446472421

Digital Object Identifier
doi:10.1216/RMJ-2015-45-4-1055

Mathematical Reviews number (MathSciNet)
MR3418181

Zentralblatt MATH identifier
1339.47007

Subjects
Primary: 47A10: Spectrum, resolvent 47A12: Numerical range, numerical radius 47A30: Norms (inequalities, more than one norm, etc.) 47A63: Operator inequalities 47B15: Hermitian and normal operators (spectral measures, functional calculus, etc.)

Keywords
Numerical radius operator norm inequality involution operator

Citation

Abu-Omar, Amer; Kittaneh, Fuad. Upper and lower bounds for the numerical radius with an application to involution operators. Rocky Mountain J. Math. 45 (2015), no. 4, 1055--1064. doi:10.1216/RMJ-2015-45-4-1055. https://projecteuclid.org/euclid.rmjm/1446472421


Export citation

References

  • T. Furuta, Applications of polar decompositions of idempotent and $2$-nilpotent operators, Linear Multilin. Alg. 56 (2008), 69–79.
  • K.E. Gustafson and D.K.M. Rao, Numerical range, Springer, New York, 1997.
  • P.R Halmos, A Hilbert space problem book, 2nd edition, Springer, New York, 1982.
  • J.C. Hou and H.K. Du, Norm inequalities of positive operator matrices, Int. Eq. Op. Th. 22 (1995), 281–294.
  • F. Kittaneh, A numerical radius inequality and an estimate for the numerical radius of the Frobenius companion matrix, Stud. Math. 158 (2003), 11–17.
  • ––––, Norm inequalities for sums and differences of positive operators, Linear Alg. Appl. 383 (2004), 85–91.
  • ––––, Numerical radius inequalities for Hilbert space operators, Stud. Math. 168 (2005), 73–80.
  • K. Paul and S. Bag, On numerical radius of a matrix and estimation of bounds for zeros of a polynomial, Int. J. Math. Math. Sci. (2012), Art. ID 129132, 15 pages.
  • T. Yamazaki, On upper and lower bounds of the numerical radius and an equality condition, Stud. Math. 178 (2007), 83–89.